Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 63, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 24, 2009, 6:44 PM CDT for Clayton County, Fayette County, Iowa. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 24, 2009, 7:38 PM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Clayton County, IA, Fayette County, IA
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:54 PM CDT | HAIL 1 | 3 E Oelwein, IA | |
| Jul 24, 6:55 PM CDT | HAIL 1.75 | 2 Ene Westgate, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 5:02 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 242344
SVRARX
IAC043-065-250100-
/O.NEW.KARX.SV.W.0063.090724T2344Z-090725T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT FRI JUL 24 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTHEAST IOWA...
SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...
* UNTIL 800 PM CDT
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE ROUGHLY ALONG A LINE EXTENDING FROM GARNAVILLO TO MAYNARD...
MOVING SOUTHEAST AT 25 MPH. THIS WARNING EXTENDS THE PREVIOUS
SEVERE THUNDERSTORM WARNING FOR FAYETTE AND CLAYTON COUNTIES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ARLINGTON AROUND 655 PM...
GUTTENBERG AROUND 710 PM...
STRAWBERRY POINT AROUND 715 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE OR DAMAGED.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4276 9209 4280 9209 4283 9202 4298 9133
4281 9108 4274 9107 4271 9100 4268 9090
4266 9089 4264 9177
TIME...MOT...LOC 2344Z 298DEG 21KT 4287 9121 4275 9189
$$
DTJ4 follow-up statements
000
WWUS53 KARX 242359
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT FRI JUL 24 2009
IAC043-065-250100-
/O.CON.KARX.SV.W.0063.000000T0000Z-090725T0100Z/
FAYETTE IA-CLAYTON IA-
659 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN CLAYTON AND SOUTHERN FAYETTE COUNTIES...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM GUTTENBERG TO STANLEY...MOVING
SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GUTTENBERG AROUND 710 PM...
STRAWBERRY POINT AROUND 715 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4276 9209 4280 9209 4279 9198 4288 9134
4281 9109 4274 9107 4271 9100 4270 9095
4268 9093 4268 9090 4266 9089 4264 9177
TIME...MOT...LOC 2359Z 298DEG 21KT 4283 9111 4271 9179
$$
DTJ000
WWUS53 KARX 250013
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT FRI JUL 24 2009
IAC043-065-250100-
/O.CON.KARX.SV.W.0063.000000T0000Z-090725T0100Z/
FAYETTE IA-CLAYTON IA-
713 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN CLAYTON AND SOUTHERN FAYETTE COUNTIES...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM CASSVILLE TO STANLEY...MOVING
SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EXTREME SOUTHERN CLAYTON COUNTY AT 730 PM
RURAL EXTREME SOUTHEASTERN FAYETTE COUNTY AT 730 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4276 9209 4280 9209 4270 9136 4271 9100
4268 9093 4268 9090 4266 9089 4264 9177
TIME...MOT...LOC 0013Z 305DEG 21KT 4269 9102 4269 9176
$$
DTJ000
WWUS53 KARX 250026
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
726 PM CDT FRI JUL 24 2009
IAC043-065-250100-
/O.CON.KARX.SV.W.0063.000000T0000Z-090725T0100Z/
FAYETTE IA-CLAYTON IA-
726 PM CDT FRI JUL 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN CLAYTON AND SOUTHEASTERN FAYETTE COUNTIES...
AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM EDGEWOOD TO STANLEY...MOVING
SOUTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM FRIDAY EVENING FOR
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
&&
LAT...LON 4264 9178 4268 9188 4276 9181 4272 9153
4270 9142 4265 9126 4265 9148
TIME...MOT...LOC 0026Z 319DEG 27KT 4268 9137 4269 9184
$$
DTJ000
WWUS53 KARX 250038
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
738 PM CDT FRI JUL 24 2009
IAC043-065-250048-
/O.CAN.KARX.SV.W.0063.000000T0000Z-090725T0100Z/
FAYETTE IA-CLAYTON IA-
738 PM CDT FRI JUL 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAYTON AND
SOUTHEASTERN FAYETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
LAT...LON 4264 9178 4268 9188 4276 9181 4272 9153
4270 9142 4265 9126 4265 9148
TIME...MOT...LOC 0038Z 319DEG 27KT 4261 9129 4262 9176
$$
DTJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 24, 3:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT FRI JUL 24 2009 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT THE SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND PRECIPITATION AND TEMPERATURES FROM SATURDAY THROUGH MONDAY ARE THE MAIN CONCERNS WITH THIS PART OF THE FORECAST. AT 3 PM...A COLD FRONT WAS LOCATED FROM ASHLAND WISCONSIN SOUTHEAST TO FORT DODGE IOWA. ELEVATED SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED BETWEEN DODGE CENTER MINNESOTA TO BOSCOBEL AND RICHLAND CENTER WISCONSIN. THIS PRECIPITATION WAS GENERATING IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB FRONTOGENESIS. 40 TO 50 KNOT 700 MB WINDS ARE BRINGING ELEVATED INSTABILITY INTO THIS AREA FROM WESTERN IOWA. SPC MOST UNSTABLE CAPES ARE RUNNING AROUND 3000 J/KG JUST WEST OF OUR FORECAST AREA. MEANWHILE AHEAD OF THE COLD FRONT... SURFACE BASE CAPES ARE RUNNING BETWEEN 500 AND 1000 J/KG. IN ADDITION TO THIS INSTABILITY...THE EFFECTIVE BULK SHEAR ARE RUNNING ANYWHERE FROM 45 TO 55 KNOTS. AS A RESULT...WE EXPECT THAT THE THREAT FOR SEVERE WEATHER WILL LIKELY CONTINUE UNTIL AT AT LEAST 10 PM THIS EVENING. DESPITE CINS APPROACHING 200 J/KG CAUSED BY THE EARLIER CONVECTION...THERE IS STILL THE THREAT OF DAMAGING WINDS DUE TO DOWNDRAFT CAPES APPROACHING 1000 J/KG. IF THE SUNSHINE CAN MIX OUT THE STABLE LAYER NEAR THE SURFACE...THE 0-1 KM STORM RELATIVE HELICITY WOULD BE FAVORABLE FOR THE DEVELOPMENT OF A TORNADO. AT THIS TIME...THE BEST THREAT OF SEVERE WEATHER LOOKS TO BE ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN. A CLOSED 500 MB LOW WILL MOVE SOUTHEAST INTO THE GREAT LAKES FOR MUCH OF THE UPCOMING WEEKEND. THE COMBINATION OF COLD AIR ALOFT AND DIURNAL HEATING WILL RESULT IN MEAN LAYER CAPES CLIMBING INTO THE 500 TO 1000 J/KG RANGE. AS A RESULT...THERE WILL BE A CHANCE OF INSTABILITY SHOWERS AND THUNDERSTORMS FROM LATE MORNING THROUGH EARLY EVENING ACROSS THE ENTIRE AREA ON SATURDAY AND MAINLY ACROSS WESTERN WISCONSIN ON SUNDAY. WITH THE GFS 850 MB TEMPERATURE ANOMALIES RUNNING AROUND 1 BELOW THE 1948 TO 2007 STANDARDIZED ANOMALIES...HIGH TEMPERATURES ON SATURDAY WILL LIKELY RANGE FROM THE UPPER 60S TO MID 70S. ADDITIONAL CHANCES OF SHOWERS AND THUNDERSTORMS LOOK POSSIBLE ON MONDAY AS A COLD FRONT APPROACHES THE REGION. SOUTHWESTERLY WINDS AHEAD OF THIS FRONT WILL ALLOW TEMPERATURES TO CLIMB TO AROUND 80 IN MOST AREAS. .LONG TERM...TUESDAY THROUGH FRIDAY THE OUTGOING LONG WAVE RADIATION CONTINUES TO SHOW STRONG TROPICAL FORCING LOCATED OVER THE WESTERN PACIFIC BETWEEN 140 AND 170 DEGREES EAST LONGITUDE. WITH THE SEA SURFACE TEMPERATURES IN THIS AREA REMAINING AT OR ABOVE 29C...THIS CONVECTION WILL LIKELY CONTINUE THROUGH THIS TIME PERIOD. THE WAVE TRAIN ASSOCIATED WITH THIS CONVECTION HAS RESULTED IN THE DEVELOPMENT OF A STRONG 150 MB ANTICYCLONE CENTERED AT 150 DEGREES EAST LONGITUDE AND 50 DEGREES NORTH LATITUDE. AS THIS SYSTEM PROGRESSES EAST...THE TELECONNECTION ASSOCIATED WITH THIS FEATURE WILL LIKELY RESULT IN FURTHER AMPLIFICATION OF THE 500 MB RIDGE ACROSS THE PACIFIC NORTHWEST AND WESTERN CANADA. AS THIS OCCURS...THE 500 MB TROUGH AXIS SHOULD GRADUALLY SHIFT FROM THE GREAT LAKES AND ONTARIO WEST INTO THE NORTHERN PLAINS AND MANITOBA...AND IN TURN OUR WINDS ALOFT WILL SHIFT FROM THE NORTHWEST TO THE WEST. SINCE THE 24.00Z MODELS SEEM TO HAVE A GOOD HANDLE ON THIS SITUATION...THERE WAS ENOUGH CONFIDENCE TO APPLY SOME MORE TIMING TO THIS PART OF THE FORECAST. WITH CANADIAN COLD FRONTS MOVING SOUTHEAST THROUGH THE AREA FROM MONDAY NIGHT INTO TUESDAY...AND FROM THURSDAY NIGHT INTO FRIDAY...SLIGHTLY HIGHER PRECIPITATION CHANCES WERE CENTERED ON THOSE TIME PERIODS. SINCE THE LAST 3 MODEL RUNS BEING DRY FROM TUESDAY NIGHT THROUGH WEDNESDAY...THE PRECIPITATION PROBABILITIES WERE DROPPED FOR THOSE TIME PERIODS. WITH THE GFS AND ECMWF 850 MB TEMPERATURE ANOMALIES REMAINING ANYWHERE FROM 0.5 TO 1.5 BELOW THE 1948 TO 2007 STANDARDIZED ANOMALIES...THE TEMPERATURES SHOULD REMAIN BELOW NORMAL THROUGH THE END OF JULY. SINCE THE MOS MAXIMUM TEMPERATURES HAVE BEEN TRENDING TOO WARM LATELY...A 50-50 BLEND OF HPC AND MOS BIAS CORRECTED WERE USED FOR THESE GRIDS. && .AVIATION...TONIGHT THROUGH SATURDAY MORNING SURFACE COLD FRONT REMAINS TO THE WEST OF BOTH TAF SITES THIS AFTERNOON. STILL SOME UNCERTAINTY AS TO WHETHER ADDITIONAL CONVECTION WILL FIRE ALONG THE FRONT. LAPS ANALYSIS AT 24.18Z SHOWS A BUILDING NARROW AXIS OF CAPE JUST AHEAD OF THE FRONT. WATER VAPOR SATELLITE IMAGERY STILL SHOWS A SHORT WAVE TROUGH UPSTREAM ACROSS NORTHERN MINNESOTA. THE 24.18Z RUC SHOWS THE FRONTOGENESIS CIRCULATION INCREASING WITH THE FRONT THROUGH THE LATE AFTERNOON...ESPECIALLY OVER THE WESTERN SECTIONS OF THE FORECAST AREA AND BELOW 700 MB. HAVE MAINTAINED THE CONTINUITY FROM THE PREVIOUS TAFS OF SHOWING VICINITY SHOWERS THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. VISIBLE AND IR SATELLITE SHOWING A LARGE MASS OF LOW CLOUDS ASSOCIATED WITH THE SURFACE LOW. CEILINGS ARE PRIMARILY VFR WITH SOME EMBEDDED MVFR. EXPECTING THESE CLOUDS TO MOVE INTO BOTH TAF SITES SATURDAY MORNING AND FOR NOW HAVE BROUGHT IN VFR CEILINGS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BOYNE AVIATION...04
Hazardous weather outlook, Jul 24, 12:41 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1241 PM CDT FRI JUL 24 2009 IAZ008-018-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055- 251100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINONA- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE BETWEEN 3 PM AND 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ009>011-019-029-030-WIZ054-061-251100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOWARD-WINNESHIEK- 1241 PM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT AN AREA OF SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA EARLY THIS AFTERNOON. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. IF SUFFICIENT INSTABILITY IS ABLE TO BUILD...ADDITIONAL THUNDERSTORMS MAY DEVELOP. IF THIS OCCURS...THE WINDS ALOFT WOULD FAVORABLE FOR THEM TO BECOME SEVERE THROUGH 10 PM. THE MAIN SEVERE WEATHER THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS ARE POSSIBLE DURING THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED SATURDAY OR SUNDAY. IT IS TOO EARLY TO DETERMINE IF THERE WOULD BE A SEVERE WEATHER THREAT FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ARE ADVISED TO BE ALERT FOR POSSIBLE ACTIVATION THROUGH EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/BOYNE/04
In the hours before
Local storm report, Jul 24, 6:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HIGHLAND 42.90N 91.60W
07/24/2009 E1.00 INCH CLAYTON IA PUBLIC
&&
SHEALocal storm report, Jul 24, 6:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL FAYETTE 42.84N 91.80W
07/24/2009 E0.88 INCH FAYETTE IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN
&&
BROOKSLocal storm report, Jul 24, 6:30 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 E CASSVILLE 42.72N 90.89W
07/24/2009 E1.75 INCH GRANT WI BROADCAST MEDIA
0629 PM HAIL 3 NE MAYNARD 42.80N 91.84W
07/24/2009 E0.50 INCH FAYETTE IA PUBLIC
&&
SHEALocal storm report, Jul 24, 6:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
633 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD CALMAR 43.18N 91.87W
07/24/2009 WINNESHIEK IA LAW ENFORCEMENT
NUMEROUS SMALL STREAMS AND DRAINAGE AREAS IN AND SOUTH OF
CALMAR ARE FLOODED. A FEW ROADS HAVE WATER ON THEM.
&&
BINAULocal storm report, Jul 24, 6:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 N MAYNARD 42.82N 91.88W
07/24/2009 E0.50 INCH FAYETTE IA PUBLIC
0640 PM HEAVY RAIN MOUNT ZION 43.26N 90.73W
07/24/2009 M1.45 INCH CRAWFORD WI TRAINED SPOTTER
&&
SHEALocal storm report, Jul 24, 6:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
643 PM CDT FRI JUL 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 S FAYETTE 42.78N 91.80W
07/24/2009 E1.50 INCH FAYETTE IA STORM CHASER
REPORTED ALONG HIGHWAY 150
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:11 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 64 min |
| Jul 24, 12:40 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 65 min |
| Jul 24, 12:53 PM CDT | Areal Flood Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Howard, Winneshiek | 3 hr |
| Jul 24, 1:32 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 58 min |
| Jul 24, 1:48 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 27 min |
| Jul 24, 1:55 PM CDT | Tornado Warning | ARX | Clayton | 40 min |
| Jul 24, 3:07 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 53 min |
| Jul 24, 3:35 PM CDT | Areal Flood Advisory | ARX | Allamakee | 3 hr |
| Jul 24, 3:42 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 63 min |
| Jul 24, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 66 min |
| Jul 24, 5:10 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 65 min |
| Jul 24, 5:36 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Fayette | 69 min |
| Jul 24, 5:52 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 3 hr |
| Jul 24, 6:12 PM CDT | Tornado Warning | ARX | Clayton, Fayette | 33 min |
| Jul 24, 6:22 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.